MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-007
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 12/10mm amplatzer duct occluder was selected for implant per ifu sizing requirements.After positioning and placing the device, a gentle tug test was performed.Immediately after releasing the device, the occluder embolized to the entrance of the right pulmonary artery.The patient was sent to surgery to retrieve the device and close the pda.Post-operatively, the patient is reported to be stable.
 
Additional Manufacturer Narrative
An event of embolization was reported.A section of the nitinol wires in the retention skirt of the occluder was found to contain one clean cut.As this was an explanted device, how or when the damage occurred could not be conclusively determined.Despite this damage, the occluder met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the embolization remains unknown.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8066662
Report Number2135147-2018-00217
Device Sequence Number14069400
Product Code MAE
UDI-Device Identifier00811806011141
UDI-Public00811806011141
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number9-PDA-007
Device Catalogue Number9-PDA-007
Device Lot Number5830801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;